Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 29, 2021Oktibbeha County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 29, 2021, 1:18 PM CDT for Oktibbeha County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 1:18 PM CDT (18:18 UTC)
Expired
Jun 29, 2021, 1:45 PM CDT
In force
27 min
Issued by
NWS Jackson, MS

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 69 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS84 KJAN 291818
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Tue Jun 29 2021
 
MSZ033-291845-
Oktibbeha MS-
118 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OKTIBBEHA COUNTY
UNTIL 145 PM CDT...

At 118 PM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern
Oktibbeha County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3342 8889 3356 8907 3357 8889 3356 8884
      3347 8881
TIME...MOT...LOC 1818Z 154DEG 12KT 3349 8889 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 29, 12:33 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 29, 12:33 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1233 PM CDT Tue Jun 29 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:

VFR conditions will prevail at all TAF sites through the forecast
period. The primary focus will be brief reductions in visibility
and ceiling as several areas of showers and thunderstorms move
south and east portions of the area. A band of storms pushing into
the Pine Belt will result in TSRA at HBG/PIB over the next several
hours. In addition, a cluster of showers moving into the Golden
Triangle may result in SHRA at GTR. Elsewhere, VCTS cannot be
ruled out at MEI later this afternoon. Otherwise, ceilings and
visibility are forecast to remain VFR through the period. /TW/

&&

.DISCUSSION...

A moist airmass and upper low will continue to keep a persistent
forecast in place with another round of isolated to scattered
diurnally driven showers and thunderstorms. A few strong wind
gusts will be possible with any deeper cores, but organized severe
weather is not expected. Afternoon high temperatures will be
seasonable in the upper 80s to low 90s. The ongoing forecast
remains on track and only minor changes were needed. /TW/

Prior discussion below:

Today and tonight...
We remain in a familiar weather pattern today as a mid level
ridge extends from the northern Atlantic through the Mid South and
Southern Plains. An easterly upper low continues to track along
the Gulf Coast and is now centered over/near the FL Panhandle. A
rather moist airmass remains in place over the Gulf and near the
coast, while somewhat drier air exists farther inland closer to
the upper ridge axis. This morning's rogue overnight showers were
occurring across southeast AR, but once again today, most
convection will be diurnally-driven. While isolated activity can't
be ruled out anywhere in the area, the greatest coverage is
expected to be farther south within the area of deeper moisture
and east closer to the upper low. Most convection will taper off
around sunset with the loss of daytime instability. /DL/

Wednesday through Monday...
Subtropical ridging remains in place through midweek...slowly
giving way to a deeper trough digging into the Great Lakes/Midwest
at the end of the week, dragging a front into the southeastern
CONUS. Temperatures remain hot and humid with south/southeasterly
winds pushing deep moisture off of the Gulf and keeping the mid
levels warmer. Getting details out of the models with widespread
showers/convection is difficult as the region is caught between
the diurnal summer thunderstorms, warm onshore flow, and the
advancing front. There is some more consensus about the timing of
the frontal boundary at the end of the week... but slower overall
through Saturday morning. Given the moisture streaming into the
region, precipitable water values are increasing to more than 2".
Current concern with the blended guidance is the lower QPF
forecast with a slower frontal movement. Widespread showers and
thunderstorms can be expected...and given the amount of moisture
in place...will need to keep an eye on the threat of flooding
going into the weekend. Midlevels are not significantly cooler
with the advance of the front... 850mb remains at 16-18C...and the
slightly cooler highs are dependent on the showers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       91  71  92  71 /  25  16  32   8
Meridian      91  69  91  69 /  33  15  39  10
Vicksburg     92  72  93  73 /  25  12  26   8
Hattiesburg   90  71  90  70 /  43  18  61   9
Natchez       89  70  91  71 /  47  12  35   8
Greenville    91  73  91  73 /  16   8  23   9
Greenwood     93  72  92  72 /  18  10  27  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/DL/HJS
Hazardous weather outlook, Jun 29, 3:31 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
331 AM CDT Tue Jun 29 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
300845-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
331 AM CDT Tue Jun 29 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 29, 1:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
118 PM CDT Tue Jun 29 2021

MSZ033-291845-
Oktibbeha MS-
118 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OKTIBBEHA COUNTY
UNTIL 145 PM CDT...

At 118 PM CDT, Meteorologists were tracking a strong thunderstorm
near Starkville, moving northwest at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northwestern
Oktibbeha County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3342 8889 3356 8907 3357 8889 3356 8884
      3347 8881
TIME...MOT...LOC 1818Z 154DEG 12KT 3349 8889

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:06 PM CDTSpecial Weather StatementJANCopiah54 min
Jun 29, 5:16 PM CDTSpecial Weather StatementJANMarion29 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.